Posted 14 August 2004 - 07:37 AM
I have been using it for about 2 weeks on my moderately severe acne and found that whilst it may be clearing my face of spots, as i have had loads its making them all hard and dry and they flake off, having the new skin then absorbs the isotrex and becomes flaky, at this moment my whole face is red when i use isotrex and most of where my spots have been concentrated is continuously shedding skin and drying, it makes it difficult to open my mouth cos all my skin goes tight and it hurts. Moisteueriser doesnt work, does nothing but stings and makes my skin more dry (EVEN hypo-allergenic ones!!).
Has anyone had similar experiences, or is just because my acne is so severe that the isotrex is having a much tougher time worker on my skin. You may say im using too much, maybe I am but by still using it my skin isn't going to smooth over. I long for a day when i can smile or speak without my skin hurting and without hundreds of black and white heads, not to mention the big dirty pustules!!
I've tried pretty much everything bar accutane, which i dont want to use. And in response to the guy's opening post, isotrex is the same as accutane. If you were to open an accutane capsules, the stuff that comes out is exactly the same clear yellow liquid you put on your face in the form of isotrex!!!
Anyway, i hope this flaking and dry skin is going to die down soon, its been couple months since i had smooth skin (not clear, and with bumps...but still smooth), imagine how lucky you are that it doesnt hurt you to move any of your facial muscles!!!!
And yes I know its severe, and your probably gunna suggest to go see doc, but that really doesnt help, i know a hell of a lot about acne (seems as though im studying acne in my post-graduate course), and therefor the derm or doc isnt much help to me. PLus i believe i have resistant p-acnes which is im fucked till they come out with this stem cell, or bacteriophage things. Which is about three years off!
God if only i had smooth skin, at the mo i dont care about spots, i;ve gone beyond that, its like i have psoriasis and acne now!!! god what a great combination to have!!!
Posted 14 August 2004 - 01:35 PM
In terms of isotrexin dryness, it shouldn't be a problem if you're doing it correctly. For a start if you use way too much then that's clearly why. You say that people might advise that you are, well yes, if you are using too much of the stuff what do you think is going to happen? It's damn drying stuff, you don't need much. Even with a small amount I find that if I don't moisturise within 10 minutes of application, then it starts to flake and the film peels off. You will obviously know this sttuff dries basically in seconds. I put it on, and then use nivea for men oil contro moisturiser, applying as little pressure as possible otherwise it balls up with the isotrexin and it peels off anyway, after literally a couple of minutes until my skin doesn't feel tight. If I didn't moisturise, my skin would feel tight and I couldn't open my mouth either, that's the nature of the beast. If your skin is stinging you need to use less of the stuff- used correctly (ie. not too much) and with moisturisation, your skin should not sting. Personally I am just using it to keep mild acne under control, which it does fine, I would never have used it when I had my severe cystic stuff though, IMO it's not appropriate for shifting really bad stuff. You have obviously decided against accutane so won't let anything change you, but honestly, I was wary about going on it, but for the sake of 4 months or so, your life could change beyond measure. Mine did.
BTW, be especially light with the isotrexin on areas where you have spots that have recently dried up and come off, because the skin is 'new' and won't take kindly to isotrexin. You only need a tiny bit.
Posted 15 August 2004 - 09:23 AM
my skin is getting better by the day and all i seem to have is red marks left over. i feel so much more confident. i hope it is gunne atick. its actually wuite handy having this thread as i can chart where i came from!
that is good that dr chu said that we can be on it indefinitely. he is my derm too. now i am due for another n-lite soon, but i think i am going to hold off and see whether the isotrex will do the job on its own. what do you guys think? i mean , i will be saving myself 90 quid a laser treatment and am wondering whether i can do without it. krysuk r u having any other treatments at hammersmith hospital?
my skin doesnt seem to dry out as much as you guys. i mean to begin with kinda, but i dont moisturise or anything afterwards, i just leave it on its own. jonesy i am glad it is working out for you!
Posted 15 August 2004 - 01:17 PM
Posted 15 August 2004 - 01:31 PM
Sophia, Dr Chu is my dermatologist as well and he also suggested N-Lite and isotrexin however after having such a good response to Roaccutane I decided to stay on my own low dose course until I next see him. I'm slightly skeptical of N-lite, have you had a good response to it so far?
Posted 27 August 2004 - 09:44 AM
my skin is pretty much near clear - i have two tiny ones (down to the monthly thing i am sure), i can honestly say that i haven't had a zit that needed to be squeezed for about a month!!! wow - usually i would have 4 or 5 a day!! it is nice getting up in the morning and not worrying about what may have erupted in the nite!! so, i am still saying i need another month to give a proper opinion, but for now and for a while recently it has been looking good!! isotrex seems to take well to my skin, i think the reason i havent suffered so much for the redness and flakiness is because my skin isn't really ever dry anyways, and i dont need to moisturise all that much. i take after my dad like that! i use about a pea and a half sized amount for my face and the same amount for the top of my back. ah, i forgot my back is completely clearnow - but was never really really bad.
i have held off n-lite treatment this month, to see if i can do without it. if the cream continues to work then i may not have anymore nlite's. i am a bit skeptical, but i can not say whether it helped initially. its all a waiting thing and i will see in a while. but at 90 a treatment if i can do without then i will!! the thing is - coz my back is fine now and i only had nlite on my face, i am thinking the cream has more of an effect!
i did a show back in june - when my skin was pretty bad - each cheek so bumpy! i have it on video - and in some bits where the light hits me my skin looks awful (luckely the audience would never see this close up)! anyways, i am kindof glad that i can compare then to now!!
how r u getting on?
if u r thinking about isotrex - give it a go!! it is helping me big time!
Posted 28 August 2004 - 12:42 PM
Posted 28 August 2004 - 02:02 PM
can't you find something better to do
point the finger, slow to understand
arrogance and ignorance go hand in hand
- Metallica, "holier than thou"
Posted 14 October 2005 - 05:21 PM
Posted 18 January 2010 - 11:03 PM
-roaccutane daily, 30mg
-prescribed duration: 6months
~Completed 1st course of roaccutane on 6th Jul~
Current status: ACNE IS BACK!! =((
On 2nd course of low dose roaccutane:
- 10mg x 2times per week of roaccutane
- Cleanse, Antibiotic Gel, Repair serum to fade marks n heal zits, Collagen moisturiser, sunblock in the day and differin at night